Illinois, 2004

Damaging Wind in Illinois, June 8, 2004

June 8, 2004 · NWS LOT · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 8, 6:01 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 8, 6:01 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
701 PM CDT TUE JUN 8 2004

.DISCUSSION FOR AFTERNOON ZONES/GRIDS...

FORECAST KEY APPEARS TO BE POSITION OF FRONTAL BOUNDARY NEXT
SEVERAL DAYS. CURRENTLY IT/S LOCATED FM ERN LK SUPERIOR SWWRD
ACROSS NWRN WI AND SRN MN TO LO PRES ON FAR WRN KS/NEB BORDER.
MODELS IN AGREEMENT WITH BNDRY LAYING OUT E-W ACROSS SRN ONT...
CNTRL LWR MI AND CNTRL WI OVRNITE...PARALLEL WITH UPR FLO. WITH
12Z NGM...GFS...ETA ALL BUSTING WITH QPF IN IA...NRN MO...NW AND
W CNTRL IL WITH 6 HR FCST...DON/T HAVE GREAT CONFIDENCE FURTHER
OUT. ALSO...THEY DIDN/T HANDLE COMPACT UPR CIRCULATION SEEN IN
WATER VAPOR CONTG TO LIFT NEWRD ACROSS ERN KS. ISOLD -SHRA/-TSRA
HAVE BEEN ATEMPTING TO GET GOING ACROSS FAR NW AND N CNTRL IL AS
CONVECTIVE TEMP REACHED BUT CAP AT 700 MB PREVENTING ANY REAL
DEVELOPMENT. FCST SOUNDINGS INDICATE CAP EVENTUALLY ERODED BY 00Z
THUS FURTHER DEVELOPMENT DURG EVE EXPECTED...HOWEVER WITH LACK OF
SFC FORCING BESIDES DIURNAL CONVECTIVE UPDRAFTS DON/T EXPECT
WDSPRD ACTIVITY AWAY FROM CDFNT...WHICH WILL BE WELL REMOVED FM
CWA DURG THE NITE.

CDFNT TO MAKE SLO SWRD PROGRESS TOWARD NRN IL WED AS UPR FLO
GRADUALLY BECOMES WNW ACROSS UPR MIDWEST BY 00Z THU AS ERN U.S.
UPR RIDGE SETTLES SWRD...AND RIDGING POKES NNWWRD ACROSS NRN AND
CNDN HI PLAINS UPR TROF ON W COAST MOVS SLOLY INLAND. WL CONT CHC
POPS ACROSS CWA ON WED AS KS UPR LO EXPECTED TO TRAVERSE NRN
IL...AND BNDRY APROACHES FM WI...AND EXPECT MAY DO TYPICAL
ACCELERATION DOWN LK MI INTO NERN IL AND NWRN IND DURG
AFTERNOON. QUASISTATIONARY BNDRY THEN FCST TO REMAIN ACROSS OR
JUST S OF CWA INTO ERLY NEXT WEEK...WITH CONT RATHER GENERIC CHC
TSRA WITH EXACT POSITIONING/TIMING HIGHLY QUESTIONABLE AT THIS
RANGE.

TRS

&&

.AVIATION DISCUSSION FOR 00Z TAFS...

WEAK SFC HIGH PRESSURE WILL MAINTAIN SOUTHERLY FLOW AND VFR
CONDITIONS ACROSS THE TERMINALS THROUGH THE FSCT PERIOD. DIURNAL
CU IS EXPECTED TO DEVELOP BY LATE MORNING AND PERSIST THROUGH THE
AFTERNOON. SOME TSRA DEVELOP IS POSSIBLE BY EARLY AFTERNOON.
AREAL COVERAGE APPEARS TOO LIMITED FOR PROB GROUPS AT THE
TERMINALS. JUST OUTSIDE THE FSCT PERIOD A WEAK COLD FRONT WILL
MOVE INTO THE AREA LATE TOMORROW EVENING. SFC WINDS WILL BECOME
NORTHERLY BEHIND THE FRONT. ADDITIONALLY TSRA MAY BECOME MORE
NUMEROUS TOMORROW NIGHT ASSOCIATED WITH THE APPROACH OF THE
FRONT.

&&

.LOT...WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LK MI...NONE.

IMPORTANT NOTICE...EFFECTIVE JUNE 15...THE AWIPS IDENTIFIER FOR
THIS PRODUCT WILL CHANGE FROM CHIAFDCHI TO CHIAFDLOT. THE WMO
HEADER FXUS63 KLOT WILL NOT CHANGE.
Hazardous weather outlook, Jun 8, 4:30 PM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO IL
530 PM CDT TUE JUN 8 2004

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019
-091100-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
530 PM CDT TUE JUN 8 2004

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF AN ISOLATED THUNDERSTORM THIS EVENING...MAINLY
TO THE NORTH OF INTERSTATE 88. THESE THUNDERSTORMS ARE NOT EXPECTED
TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE)

LMZ740>746-766-091100-
WINTHROP HARBOR IL TO NEW BUFFALO MI-
LAKE MICHIGAN-
530 PM CDT TUE JUN 8 2004

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE)

MERZLOCK

The radar

The Milwaukee radar (KMKX), 78 km away, was scanning. The volume nearest the first event began at 01:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lake

When
June 8, 7:10 PM CST
Where
Lake County, Round Lake
Measured
50 kt (58 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
42.350, -88.100

Trees and power lines down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407167.